Format

Send to

Choose Destination
See comment in PubMed Commons below
Intern Med. 2012;51(15):2041-4. Epub 2012 Aug 1.

Sitagliptin (DPP-4 inhibitor)-induced rheumatoid arthritis in type 2 diabetes mellitus: a case report.

Author information

  • 1Kobe University Graduate School of Medicine, Japan. yoyochibiakiko@yahoo.co.jp

Abstract

A dipeptidyl peptidase (DPP)-4 inhibitor, commonly used to treat patients with type 2 diabetes, has caused concern because of immune system side effects. We report a 48-year-old woman with type 2 diabetes who was diagnosed with rheumatoid arthritis (RA) after continued polyarthritis and an increase in rheumatoid factor up to 86 IU/mL after three months of treatment with sitagliptin, a DPP-4 inhibitor. The shared epitope (SE)-containing human leukocyte antigen (HLA)-DRB1 alleles, which are important predisposing factors for RA, were positive. RA might have been triggered by sitagliptin due to a predisposing condition.

PMID:
22864134
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
    Loading ...
    Write to the Help Desk